True Sport

 

 

 

Welcome to the

Whitehorse Rapids Speed Skating Club

Website

 

 

WRSSC January 2015

January Camp

We hope that all skaters will be in attendance at our annual January Camp January 30-Feb 1 at CGC. This camp is no additional charge for all WRSSC members thanks to a City of Whitehorse Recreation Grant.

Here is our schedule.

WRSSC/YASSA Winter Camp Jan 30-Feb 1, 2015

Guest Coach David Morrison, a level five nationally-ranked coach who joined the Richmond Oval after spending nearly two decades as head coach of the Gloucester Concordes Speed Skating Club in Ontario. A leader in the Canadian speed skating community with a breadth of experience in national and international settings, Morrison brings with him a history of success in athlete development that includes training members of the 2011 Canada Winter Games team and Junior World Short Track Championship teams from 1994 to 2010.

Schedule

Friday Jan 30

Saturday Jan 31

Sunday Feb 1

1:00-3:00

T2T and up

2h

9:00-10:00am

FUNd/L2T

1h

9:00-10:30am

T2T and up

1.5h

Break

Flood

Flood

6:00pm-7:00pm

FUNd/L2T

1h

10:15-11:45am

T2T and up

1.5h

10:45-11:45am

FUNd/L2T

1h

Flood

Flood/break

Flood/break

7:15-9:00pm

T2T and up

1.5h

12:15-2:00pm

All skaters- races

1.75h

12:15-1:45pm

T2T and up

1.5h

Flood

Flood

2:00-3:00pm

T2T and up

1h

2:00-3:00pm

FUNd/L2T

1h

3:15- 4:15pm

Pizza in Green Room

All skaters and families

3:15-4:15pm

T2T and up

Dryland session (Flexihall)

  • We hope to set up to do blade checks during the camp for all skaters including rockering, bending and rounding of blade tips, if necessary.. Times will be announced.

  • Also pizza will be available for all skaters Saturday afternoon following the 2:00-3:00 session – at 3:15pm.

Ankle protection and safety gear

All skaters should be wearing Kevlar or dyneema ankle protection for practices and races. In fact this is a requirement under SSC rules. Malcolm was able to secure some and these will be available at the camp for $20 I believe.

In addition to ankle protection all skaters are to be wearing eye protection, shin guards and knee pads. Please note that these items are required under SSC rules and are in the best interests of our skaters.

Canada Winter Games

YASSA/WRSSC is pleased to announce that Michael Ritchie will be our sole representative for speed skating at the 2015 CWG in Prince George February 12-21. He will be accompanied by coach Phil. Mark Ritchie will be officiating at speed skating as well.

 

November 22 race results - are now available here.

Registration and Skates

Registration Information and form is here.

Any questions about registration can be directed to

  • registrar Susanne at 667-4348

Skate or equipment questions can be directed to

  • equipment manager Pauline at 336-1040

 

 

Regular Season Schedule

Group 1 (FUNd/L2T - new skaters)

Sunday 5:30-6:45pm

Wednesday 5:45-7:00pm

 

Group 2 (T2T/Jr/masters)

Sunday 7:00-8:30pm

Tuesday 7:15-8:45pm

Thursday 7:00-8:30pm

 

 

 

WRSSC and YASSA Annual General Meetings

AGMs for both of our organizations were held on May 25 at Takhini Hot Springs. They were well attended which bodes well for our future. Some new executive members were elected. You can view the minutes and reports on this page.

 

That's a wrap!

Our 2013-2014 season concluded Sunday March 30 with the 2014 version of the Yukon Championships. Some fine examples of racing were on display. Results can be viewed here.

 

AWG 2014 Fairbanks!

The Yukon speed skating team showed they were ready for all comers in Fairbanks March 16-22.

The team came back with a bag full of new personal best times and a few pieces of hardware as well. All 4 Juvenile boys set new PB's in all 4 of their distances. Shea set 3 new PB's. Hanna skated some nice races but had some bad luck injuring her ankle while valiantly attempting to avoid a fallen skater.

Ulu winners include:

  • Michael - bronze in 777m, silver in 1000m, silver in 666m
  • Micah - silver in 1000m
  • Shea - silver in 777m, bronze in 1500m
  • Juvenile boys relay team of Michael, Micah, Caleb, Jacob - silver

 

Here is the team:

Jacob McPherson, Caleb McPherson, Micah Taggart-Cox, Hanna Wirth, Michael Ritchie, Shea Hoffman, Coach Phil Hoffman.

AWG Team Yukon

 

Winter Camp 2014

WRSSC is please to announce that David Morrison will be leading our camp January 31- February 2. David is the Head Coach, Short Track Legacy Program at the Richmond Oval and SSC Regional Development Mentor.

This camp is one of the benefits of your WRSSC membership, there is no additional charge for members. There will be a registration form coming out soon. The tentative schedule is below:

schedule

 

AWG Trials Dec 8

WRSSC successfully held the AWG trials for 2014 AWG in Fairbanks on Sunday Dec 8. 6 skaters were vying for spots on the team. Named to the team are Hanna Wirth, Caleb McPherson, Jacob McPherson, Michael Ritchie, Micah Taggart-Cox and Shea Hoffman.

Complete results can be found here. Updated PB's are here.

 

November Club Race

WRSSC held it's first club races of the 2013-2014 season November 17.

Many new PB's and first times were set by skaters.

5 Skaters (Lucas, Caius, Micah, Michael and Shea) attended a race meet in Medicine Hat on October 26-27 and turned in some good early season results. Shea also attended the Western Canada Single Distance event in Richmond November 16-17 and experienced some good racing.

Personal bests and results are available on the Results Page.

 

 

A New Season Begins...

Registration is now available for the 2013-2014 skating season.

A link to the registration form is now available.

Skating times will be much the same as last season:

1. FUNd/L2T/New masters - Sun 5:30-6:45 pm

2. FUNd/L2T/New masters - Wed 7:00-8:00 pm

  • Skaters may register for either or both of these sessions.

3. T2T/Jr/Sr/Master - Tues 7:15-8:45, Thurs 7:00-8:30, Sun 7:00-8:30

  • Skaters may register for 2 or 3 of these sessions. Potential AWG skaters should register for 3x week.

 

 

 

 

Need some soft guards (soakers) for your skates? Here's an easy plan for making your own from scraps you probably have at home.

Soft Guards (.doc)

 

 

 

This season we will continue with the changes to our program and races as presented in "Racing On Skates", SSC's competition and events system review. Training to Train skaters and younger will be skating on a 100m track instead of the regular 111m track. As well race distances and format are changing for some groups. Please see the Competition information page for details.

For more information including a PDF version of "Racing On Skates" please refer to:

http://www.speedskating.ca/LTAD.cfm

Note: We will use LTPAD terminology instead of our old group names of Novice and Intermediate/advanced. The novice group is now referred to as Fund ( for Fundamentals/ Learning to Train stages) while the Int/Adv group is referred to as T2T (for Training to Train and following stages).